MAUDE Adverse Event Report: CARDINAL HEALTH NPWT FACILITY NPWT CATALYST; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

CARDINAL HEALTH NPWT FACILITY NPWT CATALYST; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 68-1132
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint was forwarded to the manufacturing facility where it is currently still under investigation.A follow-up report will be filed once the results have been completed.
 
Event or Problem Description
Distributor returned the npwt catalyst device serial # (b)(4) directly to our service center.Upon receipt at service center, device back plate , internal tubing, wiring and the muffler were found melted due to pump overheating.The end user had reported to the distributor that there was no adverse event to patient or staff.
 
Additional Manufacturer Narrative
Supplemental report is being filed following the submission of the initial mdr report that was submitted on (b)(6) 2021 due to the investigation findings are available.The npwt catalyst device 68-1132 was received for evaluation and tested for the issue reported of back plate , internal tubing, wiring and the muffler are melted due to pump overheating.No patient injury was reported.Temperature testing of the returned complaint pump and bench testing of aged pumps as part of the investigation revealed that the back panel temperature of a functional pump can reach between 40 and 50 degrees celsius while in operation.Temperatures measured during the testing remained within the acceptable limit of 60 degrees celsius.The device housings plastic is composed of fire-retardant material which has a 5va flammability rating at the wall thickness in the design and complies with the ul 94 standard.According to ul, 5va is the maximum flammability protection rating possible, and the key to this safety is if the device or plastic is self-extinguishing and is intended to mitigate the likelihood of a burn or fire and to reduce to reduce risk to a patient or care giver.As a result, the back panel provides significant protection against fire and the risk assessment conducted indicated that the probability of a hazardous situation leading to harm was low related to overheating.

Brand Name
NPWT CATALYST
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
CARDINAL HEALTH NPWT FACILITY
8322 eagle palm drive
riverview FL
Manufacturer (Section G)
CARDINAL HEALTH NPWT FACILITY
8322 eagle palm drive
riverview FL 33578
Manufacturer Contact
patricia tucker
3651 birchwood drive
waukegan, IL 60085
8478874151
MDR Report Key12508518
Report Number1423537-2021-00676
Device Sequence Number4584717
Product Code OMP
UDI-Device Identifier10885380153181
UDI-Public10885380153181
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number68-1132
Device Catalogue Number68-1132
Device Lot Number22023
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/24/2021
Supplement Date Received by Manufacturer08/24/2021
Initial Report FDA Received Date09/21/2021
Supplement Report FDA Received Date02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale